PDA

View Full Version : Retin-a Experts, Please Help Me!


salty
10-05-2008, 08:40 AM
Hi. I really hope someone can help. Due to illness, I lost weight in my face and I look 60 now instead of early 40's because of crow's feet.

I had slight crow's feet before, but now I'm embarrassed to smile because of them.

Please tell me I'm doing the right thing by continuing to use retin-a (that it builds up collagen) and that eventually the crow's feet won't be so pronounced.

I can't afford surgery.

I have other medical problems that I'm trying to deal with, I can't believe losing weight did this to my face. I don't want to put the weight back on.

It all may sound silly, but it's really upsetting me. If I don't smile, you can hardly notice they are there, but just a little smile brings them out.

Please help. Please tell me what I can do. I keep reading that it will eventually build up the collagen. I really look so much older than I am. I never thought it would be so troubling, but it's really bothering me.

I really appreciate your advice and hope to hear from some of you.

Thank you.

Salty

andrepp
10-05-2008, 02:46 PM
I don't know much about Retin-a but know for sure lots of people say it takes upto a year to see results for fine lines and wrinkles, because it takes that long for it to work its way through to rebuild collagen. I know lots of people love Retin-a because it's FDA approved and clinically proven for anti-aging and that sort of thing, but it's not the only thing you can use. It's not a fast cure for lines and wrinkles. There are alternatives for better and faster results.

Alpha Derma CE happens to be my miracle cream. I saw results in just days. It practically lifted and firmed the saggy skin above my eyes. Crow's feet were also lessened and in a few weeks they were nearly extinct. It's unbelievable. The wrinkles on my forehead and those from both sides of my nose to the mouth also softened in appearance and in a few months they were hardly there if I don't laugh and make large expressions. I have been using it for a few years now and the reason is because it not only keeps wrinkles at bay but also firms and tightens up my skin, especially along the jaw line. :D

salty
10-06-2008, 10:25 AM
Thank you for writing, andrepp. I guess i have to do an internet search for that?

It's probably expensive if i have to guess.

I'm glad you told me it takes a long time for retin-a...i had no idea.

It's good you found something that works for you and thank you again for taking the time to write. I hope others will too.

Salty

jrk1225
11-14-2008, 06:31 PM
Hey Salty,
I have the same problem. 40, gained weight, lost weight, now I feel like a look much older. Using Retn-a too, for a month now. I used strivectin today, the one in the small brown bottle, did help a little bit but I haven't found a good day cream to reduce the wrinkles during the day yet, Have you? Also, you have to smile, if you don't gravity pulls our mouths down and results in wrinkles around the moutn. I have them there now.

salty
11-16-2008, 05:17 PM
Hi, jrk. I have noticed a little difference sticking with the retin-a mixed with a mild moisturizer. I think it takes a long time, but it should finally work even better.

Maybe someone will post and help us. I'm using the 5%, are you?

Salty

Infinitum
12-03-2008, 06:45 PM
Retin-A works wonders! You have to stick with it through the difficult and the ugly stage.....you will be VERY pleased. Consistency is key. Don't expect a glamorous face in 2 weeks, 4 weeks or 6 weeks.....though by week 6 you will start to notice small small differences....I say 6 months down the road you will be able to tell a HUGE difference.

salty
12-15-2008, 01:32 PM
Thank you, Infinitum, I appreciate you posting. I am continuing to use it faithfully.

Salty

salty
12-19-2008, 12:02 PM
Infinitum, can you tell me which retin-a product you use?

I am just using the original 5%. I know there are newer and probably better versions now.

Thank you,
Salty

andrepp
12-22-2008, 07:47 PM
I am just using the original 5%. I know there are newer and probably better versions now.


It can't be 5%. Did you mean 0.05%? That's what I used in the past. You wouldn't want to use a higher strengh if you just started. Gradually build up your skin tolerance first before moving on to the next level, else you'll have lots of redness and irritation like I did.

salty
12-23-2008, 02:58 PM
andrepp, sorry, that's what I mean. Should I change to .10%...I've been on it for over 6 months. Should I eventually switch? Did you?

Thank you,
Salty

andrepp
12-24-2008, 07:14 AM
If you don't experience any redness and irritation you can move up to 0.10%. I never used 0.10% because my skin couldn't even handle 0.05%. It was always red after using it every other night for a few weeks - even when I put a moisturizer underneath it. The red patches took a few weeks to go away with a healing cream and when I restarted Retin A for a few weeks, the redness came back again. This went on and on and I couldn't stand it any more and just ditched the thing. I have 10 times better results and zero irritation with Alpha Derma CE.

salty
12-24-2008, 11:08 AM
Is that prescription, andrepp? Does it have tretinoin in it?

Thank you,
Salty

Infinitum
02-10-2009, 08:47 AM
Salty,

Sorry for the delay in replying!

I've been M.I.A.! :)

I use Retin-A Micro 0.04%.

I've used Retin-A, Retin-A Micro and Differin.

I like and prefer Retin-A Micro because you are able to use moisturizer immediately after applying Retin-A Micro. If you use regular Retin-A, you have to wait 30 minutes before applying moisturizer.

Hope this helps! :)

salty
02-19-2009, 01:26 PM
Infinitum, I can't use anything in gel form so the retin-a micro is out. I guess I will have to wait the 30 min's to put the moisturizer on.

I tried to get renova but my insurance will not cover it because it's considered cosmetic (all that's added to it is an emollient--which is what I need!)

I am getting little breakouts from the tretinoin...i guess it's because i have been taking breaks from it.

I'm stuck w/it though because I can't afford anything else.

If you or anyone has any suggestions about the best way to use it, i'd appreciate it.

Thanks for writing and i'm glad the retin-a micro is working for you...hope it continues.

Salty

salty
02-19-2009, 01:34 PM
Hi everyone. I'm glad to be back at least for awhile (I have an operation coming up next week).

I appreciate all your feedback.

I have been told that you shouldn't mix the moisturizer w/the retin-a, you need to put it on afterwards. All along I have been mixing it.

As I wrote earlier, I tried to get renova but it's a cosmetic. I wanted the extra emollient that's mixed with it--can't believe that's what makes it a cosmetic!

I'm stuck with the tretinoin 0.05% cream so i have to make the best of it...any suggestions would be great.

I am getting little bumps from it around my mouth and chin...i guess it's because I've been taking breaks from it and need to get on a more regular schedule.

Salty